At Montville MedSpa & Pain Center, we understand your desire for lush, plump lips. But we also know that the possible side effects of lip fillers may have held you back. Not anymore! Read on to learn how our advanced techniques can sculpt fuller lips beautifully, with minimal adverse reactions.
Our Customized Approach
With years of experience, our expert practitioners have mastered precise techniques that allow them to expertly enhance your lips while reducing complications.
We don’t take a one-size-fits-all approach. Every aspect of your treatment will be customized, from the type of filler we select to the injection sites we target, based on a careful analysis of your individual facial anatomy and aesthetic goals.
A Soothing Experience
Throughout your visit, your comfort and satisfaction remain our top priorities. Our tranquil spa environment provides the ultimate in relaxation, while our attentive staff caters to your every need. We’ll also provide detailed aftercare instructions to speed healing and minimize swelling.
Lip Filler Side Effects Frequently Asked Questions
What are the common side effects of lip filler?
While most patients are pleased with their lip enhancement results, some common side effects can occur. The most frequent side effects are:
- Swelling – Some degree of swelling is completely normal after lip injections. Your lips may look swollen and a bit uneven at first. Swelling typically peaks at around 48 hours post-treatment and can last up to 2 weeks. Using cold compresses can help reduce swelling.
- Bruising – Minor bruising around the injection sites is also common. Bruises may be red, purple or blue in color. They tend to appear shortly after the procedure and can last up to 2 weeks. Bruising can be covered up with makeup.
- Redness and tenderness – Expect your lips to feel tender, firm and look red after fillers. This should resolve within a few days.
- Numbness – Parts of your lips or skin around your mouth may remain numb for a few hours up to a couple days. This is temporary.
- Bumps – Small, raised bumps can sometimes form under the skin where the filler was injected. Gentle massage can help smooth these out.
While annoying, these mild side effects are nothing to worry about. They will dissipate as you heal. More serious side effects like allergic reactions are rare when proper protocols are followed.
What causes bruising from lip injections?
Bruising is a very common side effect from lip filler injections. The cause relates to the nature of how fillers are injected. Here are some reasons bruises can occur:
- The needle pierces blood vessels in the lips during injections, allowing blood to leak into surrounding tissues. This causes bruising.
- Pressure from the syringe and the solution being forcefully injected can rupture capillaries, also leading to bruises.
- Blood thinner medications like aspirin and anticoagulants make patients prone to excessive bruising after lip injections.
- Bleeding disorders or taking supplements with blood thinning properties also increase bruising risk.
- The lips naturally have a rich blood supply close to the surface of the skin. This makes them prone to bruising easily.
To limit bruising, your injector should follow best practices like using the smallest needle reasonable, injecting slowly, and applying pressure after. Still, some bruising is often inevitable.
Can I have an allergic reaction to lip injections?
Allergic reactions to lip fillers are very rare, but can happen. HA fillers are considered extremely biocompatible, meaning the risk of allergic reaction is extremely low.
However, HA fillers do contain a small amount of a substance called lidocaine to reduce injection pain. In rare cases, lidocaine can trigger an allergic reaction in those who are sensitive.
Signs of an allergic reaction include:
- Sudden onset of rash, hives or itching around the lips or face
- Swelling not just in the lips but also the face, tongue or mouth area
- Wheezing or difficulty breathing
- Feeling faint or dizzy
If you experience any severe or concerning symptoms after your lip injection, seek emergency care right away. Mild symptoms can be managed with antihistamines.
Is it true that lip fillers can cause cancer?
No, there is absolutely no scientific evidence showing any link between dermal fillers like Juvederm or Restylane and cancer. This is a myth spread by some opponents of cosmetic procedures.
The hyaluronic acid used in reputable dermal fillers is a naturally occurring substance already found in your body. It is biocompatible and not known to increase cancer risks. There have been no cases of lip injections directly causing any type of cancer.
What should I expect immediately after getting lip fillers?
Right after your lip injection session, expect your lips to look and feel very swollen, lumpy and uneven. They may double in size temporarily. You’ll also likely have numbness, tingling, redness, tenderness or stiffness in and around your lips.
Don’t be alarmed – this is completely normal and will begin improving within a day or two. Swelling tends to peak at around 48 hours post-injection. Use cold packs for the first day to reduce swelling. Avoid strenuous exercise for 24 hours.
Expect moderate soreness, bruising, oozing from injection sites, and a “bullfrog” appearance as swelling peaks. Lips may feel firm to the touch. Swelling and numbness will gradually get better but you may have moderate swelling for up to 2 weeks.
Contact Us Today
Experience lip enhancement without the guesswork – contact Montville MedSpa today to schedule your personalized consultation. Discover how our skill and care can help you achieve your ideal lip shape beautifully and naturally.